MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and siemens investigated the sysmex cs-2100i system back up files.Siemens determined that the reaction kinetics was correctly evaluated by the system and that quality controls were within expected ranges at the time of the event.Siemens observed that maintenance was performed regularly and did not identify any system issue.The cause of the discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio results was potentially due to pre-analytical issues.The system and reagent are performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
Non-numerical prothrombin time (pt) and pt international normalized ratio (inr) results, flagged with "no coagulation", were obtained on a patient sample on a sysmex cs-2100i system with the thromborel s reagent.The sample was repeated on the same system, resulting in discordant, falsely elevated pt and pt inr results.The discordant pt inr result was auto-validated and reported to the physician(s), who questioned the result.The sample was re-centrifuged and repeated on the same system, resulting lower.The patient's blood was also redrawn and run on the same system, resulting lower.The pt inr result, obtained on the redrawn sample, was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt and pt inr results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7771855
Report Number9610806-2018-00080
Device Sequence Number1012228
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number562828
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR